Funnel Cloud, Eagle
- When
- July 27, 12:57 PM MST to 1:02 PM MST
- Where
- Eagle County, 0.53 mi SSW of (Ege)eagle
- Reported by
- Public
- Coordinates
- 39.644, -106.835
A funnel cloud was observed and photographed by people in the Eagle area.
A funnel cloud was observed and photographed near Eagle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
A funnel cloud was observed and photographed near Eagle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 27, 3:27 AM MST, 9 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 427 AM MDT MON JUL 27 2009 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... SKIES CLEARED ACROSS THE REGION DURING THE LATE EVENING AND EARLY MORNING HOURS AS A SHORTWAVE RIDGE FORMED OVER THE CWFA AHEAD OF AN APPROACHING PACIFIC TROUGH. IN CONTRAST...RADIATIONAL COOLING COMBINED WITH A POOL OF LOW LEVEL MOISTURE DEPOSITED BY YESTERDAYS STORMS RESULTED A LOW STRATUS DECK OVER THE EAGLE AND GUNNISON VALLEYS. LOW STRATUS SHOULD BURN OFF SHORTLY AFTER SUNRISE AS CONVECTIVE CURRENTS DEVELOP. DRIER NORTHWEST FLOW ALREADY IN PLACE OVER THE REGION ACCORDING TO GOES DPI PW. HOWEVER...DEWPOINTS LARGELY UNCHANGED FROM YESTERDAY WHICH INDICATES THAT MOISTURE BELOW MID- LEVELS REMAINS CONSIDERABLE. EARLY SUNSHINE COMBINED WITH AMPLE MOISTURE IN THE LOWER LEVELS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY OVER THE HIGHER TERRAIN THIS AFTERNOON AND EVENING. WIND PROFILES UNFAVORABLE FOR ORGANIZED STORMS...SO EXPECT SHORT LIVED PULSE VARIETY. MEANWHILE...ENTRAINMENT OF DRIER AIR INTO THE LOWER LEVELS COMBINED WITH STRONGER STEERING WINDS WILL LIMIT POTENTIAL FOR FLASH FLOODING. SHEARING PACIFIC TROF WILL PUSH INTO THE NORTHERN MOST ZONES TONIGHT INTO TUESDAY. SURFACE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL EASE SOUTHWARD ACROSS THE REGION BRINGING COOLER TEMPERATURES BUT LITTLE CHANGE IN SENSIBLE WEATHER. AIRMASS WILL CONTINUE TO DRY DURING THE PERIOD...THOUGH MODELS SUGGEST ENOUGH RESIDUAL MOISTURE FOR ISOLATED TO LOW END SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN OF THE CONTINENTAL DIVIDE TUESDAY AFTERNOON AND EVENING. TEMPERATURES WILL REBOUND SLIGHTLY TODAY IN RESPONSE TO INCREASED SUNSHINE AND A DECREASE IN MOIST CONVECTION. THE COOL FRONT WILL BRING HIGHS DOWN A DEGREE OR TWO TO NEAR NORMAL LEVELS ON TUESDAY. OVERNIGHT LOWS WILL BE NEAR NORMAL. .LONG TERM...WEDNESDAY THROUGH MONDAY... A DEEP UPPER LEVEL LOW ENTRENCHED OVER THE UPPER MISSISSIPPI VALLEY AND THE NORTHERN GREAT LAKES WILL RETROGRADE TO A POSITION OVER THE NORTHERN PLAINS BY THE END OF THE WEEK. THIS WILL KEEP THE FORECAST AREA IN A NORTHWESTERLY FLOW REGIME. A SHORTWAVE DISTURBANCE WILL BRUSH THE NORTHERN PORTIONS OF THE CWA WEDNESDAY AFTERNOON AND NIGHT PUSHING AN ASSOCIATED COLD FRONT THROUGH THE AREA. PRECIPITABLE WATER VALUES BETWEEN 0.50-0.60 INCHES COMBINED WITH DIURNAL INSTABILITY AND UPPER LEVEL AND FRONTAL DYNAMICS WILL RESULT IN SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND ISOLATED THUNDERSTORMS IN THE VALLEYS. ON THURSDAY AND FRIDAY...RESIDUAL MOISTURE...AND WEAK VORT MAXES EMBEDDED IN THE UPPER LEVEL FLOW... WILL HELP TO TRIGGER MORE AFTERNOON AND EVENING THUNDERSTORMS... PRIMARILY IN THE MOUNTAINS. A STORM SYSTEM WILL APPROACH THE PACIFIC NORTHWEST ON SATURDAY AND SUNDAY...AND THIS SYSTEM LOOKS LIKE IT WILL BE STRONG ENOUGH TO KICK THE NORTHERN PLAINS UPPER LOW TO THE EAST PRODUCING HEIGHT RISES AND RIDGING OVER THE FORECAST AREA. THIS SHOULD RESULT IN DRIER AND WARMER WEATHER FOR THE WEEKEND AND EARLY NEXT WEEK. && .AVIATION... A LOW STRATUS DECK WILL BRING MVFR CIGS TO KEGE AND KGUC THROUGH 0800...DISSIPATING BY...OR SHORTLY AFTER 0900. VFR CONDITIONS WILL PREVAIL ELSEWHERE THROUGHOUT THE MORNING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND WILL PERSIST INTO THE EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING PERIODS OF MVFR CIGS AND VSBY IN HEAVY RAIN...ALONG WITH WIND GUSTS TO 30 MPH. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM.....NL LONG TERM......AS/BAL AVIATION.......NL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT MON JUL 27 2009 COZ001>014-017>023-UTZ022>025-027>029-281200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS...MAINLY OVER HIGHER TERRAIN ALONG THE CONTINENTAL DIVIDE WILL DEVELOP THIS AFTERNOON...CONTINUING INTO THE EVENING HOURS. THESE STORMS WILL CAPABLE OF PRODUCING SMALL HAIL...BRIEF HEAVY RAIN...WIND GUSTS TO 35 MPH AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... COOLER TEMPERATURES AND ISOLATED STORMS...MAINLY OVER HIGHER TERRAIN ARE EXPECTED DURING THE REMAINDER OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. NL
The Grand Junction radar (KGJX), 135 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed and photographed by people in the Eagle area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2009Every state in 2009This day in weather historyWarnings in Colorado, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 175669.